Alert archive / Idaho / Flash Flood Watches in 2021

Flash Flood Watch 1, NWS Boise, ID

July 29, 20219 counties in Idaho; Baker County, Harney County, Malheur County, Oregon

NWS Boise, ID issued this flash flood watch at Jul 29, 2021, 2:20 PM MDT for 9 counties in Idaho; Baker County, Harney County, Malheur County, Oregon. It took effect at Jul 31, 2021, 12:00 PM MDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 2:20 PM MDT (20:20 UTC)
In effect from
Jul 31, 2021, 12:00 PM MDT
Expired
Aug 2, 2021, 12:00 AM MDT
In force
36 hr
Issued by
NWS Boise, ID
Flood severity
None

Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Twin Falls County, ID, Valley County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 30 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
2244 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WGUS65 KBOI 292020
FFABOI

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Boise ID
220 PM MDT Thu Jul 29 2021

.Increasing monsoon moisture and an unstable airmass will result in 
showers and thunderstorms with heavy rain and high rainfall rates. 
Rainfall totals of 1.5 inches or higher are possible. Persons in and 
near burn scars should be especially aware of the heightened risk of 
flash floods and debris flows.

IDZ011-013-015-028>030-033-ORZ061>063-301300-
/O.NEW.KBOI.FF.A.0001.210731T1800Z-210803T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
West Central Mountains-Boise Mountains-Southwest Highlands-Camas
Prairie-Owyhee Mountains-Southern Twin Falls County-Upper Weiser
River-Harney County-Baker County-Malheur County-
Including the cities of Malheur City, Pine, Fairfield, Diamond, 
Rogerson, Dunnean, McCall, Grasmere, Burns, Venator, Garden Valley, 
Baker, New Princeton, Idaho City, Hollister, Crane, Riddle, 
Cambridge, Cascade, Buchanan, Lowman, Silver City, Council, Murphy 
Hot Springs, and Midvale
220 PM MDT Thu Jul 29 2021 /120 PM PDT Thu Jul 29 2021/

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
MONDAY AFTERNOON...

The National Weather Service in Boise has issued a

* Flash Flood Watch for portions of Idaho and Oregon, including the 
  following areas, in Idaho, Boise Mountains, Camas Prairie, Owyhee 
  Mountains, Southern Twin Falls County, Southwest Highlands, Upper 
  Weiser River and West Central Mountains. In Oregon, Baker County, 
  Harney County and Malheur County.

* From Saturday afternoon through Monday afternoon.

* Showers and thunderstorms with heavy rain and high rainfall rates 
  are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

BOI
9 follow-up statements
165 
WGUS65 KBOI 300953
FFABOI

Flood Watch
National Weather Service Boise ID
353 AM MDT Fri Jul 30 2021

.Increasing monsoon moisture and an unstable airmass will result in 
showers and thunderstorms with heavy rain and high rainfall rates. 
Rainfall totals of 1.5 inches or higher are possible. Persons in and 
near burn scars should be especially aware of the heightened risk of 
flash floods and debris flows.

IDZ011-013-015-028>030-033-ORZ061>063-302100-
/O.CON.KBOI.FF.A.0001.210731T1800Z-210803T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
West Central Mountains-Boise Mountains-Southwest Highlands-Camas
Prairie-Owyhee Mountains-Southern Twin Falls County-Upper Weiser
River-Harney County-Baker County-Malheur County-
Including the cities of Malheur City, Pine, Fairfield, Diamond, 
Rogerson, Dunnean, McCall, Grasmere, Burns, Venator, Garden Valley, 
Baker, New Princeton, Idaho City, Hollister, Crane, Riddle, 
Cambridge, Cascade, Buchanan, Lowman, Silver City, Council, Murphy 
Hot Springs, and Midvale
353 AM MDT Fri Jul 30 2021 /253 AM PDT Fri Jul 30 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH MONDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of Idaho and Oregon, including the following areas, in 
  Idaho, Boise Mountains, Camas Prairie, Owyhee Mountains, Southern 
  Twin Falls County, Southwest Highlands, Upper Weiser River and 
  West Central Mountains. In Oregon, Baker County, Harney County and 
  Malheur County.

* From Saturday afternoon through Monday afternoon.

* Showers and thunderstorms with heavy rain and high rainfall rates 
  are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

BOI
024 
WGUS65 KBOI 301857
FFABOI

Flood Watch
National Weather Service Boise ID
1257 PM MDT Fri Jul 30 2021

.Increasing monsoon moisture and an unstable airmass will result in 
showers and thunderstorms with heavy rain and high rainfall rates. 
Rainfall totals of 1.5 inches or higher are possible. Persons in and 
near burn scars should be especially aware of the heightened risk of 
flash floods and debris flows.

IDZ011-013-015-028>030-033-ORZ061>063-311300-
/O.CON.KBOI.FF.A.0001.210731T1800Z-210803T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
West Central Mountains-Boise Mountains-Southwest Highlands-Camas
Prairie-Owyhee Mountains-Southern Twin Falls County-Upper Weiser
River-Harney County-Baker County-Malheur County-
Including the cities of Malheur City, Pine, Fairfield, Diamond, 
Rogerson, Dunnean, McCall, Grasmere, Burns, Venator, Garden Valley, 
Baker, New Princeton, Idaho City, Hollister, Crane, Riddle, 
Cambridge, Cascade, Buchanan, Lowman, Silver City, Council, Murphy 
Hot Springs, and Midvale
1257 PM MDT Fri Jul 30 2021 /1157 AM PDT Fri Jul 30 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH MONDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of Idaho and Oregon, including the following areas, in 
  Idaho, Boise Mountains, Camas Prairie, Owyhee Mountains, Southern 
  Twin Falls County, Southwest Highlands, Upper Weiser River and 
  West Central Mountains. In Oregon, Baker County, Harney County and 
  Malheur County.

* From Saturday afternoon through Monday afternoon.

* Showers and thunderstorms with heavy rain and high rainfall rates 
  are likely.

* Rock slides and flash flooding will be possible in flooding prone 
  areas such as burn scars and near steep terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JDS
063 
WGUS65 KBOI 311021
FFABOI

Flood Watch
National Weather Service Boise ID
421 AM MDT Sat Jul 31 2021

.Increasing monsoon moisture and an unstable airmass will result in 
showers and thunderstorms with heavy rain and high rainfall rates. 
Rainfall totals of 1.5 inches or higher are possible. Persons in and 
near burn scars should be especially aware of the heightened risk of 
flash floods and debris flows.

IDZ011-013-015-028>030-033-ORZ061>063-312100-
/O.CON.KBOI.FF.A.0001.210731T1800Z-210803T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
West Central Mountains-Boise Mountains-Southwest Highlands-Camas
Prairie-Owyhee Mountains-Southern Twin Falls County-Upper Weiser
River-Harney County-Baker County-Malheur County-
Including the cities of Malheur City, Pine, Fairfield, Diamond, 
Rogerson, Dunnean, McCall, Grasmere, Burns, Venator, Garden Valley, 
Baker, New Princeton, Idaho City, Hollister, Crane, Riddle, 
Cambridge, Cascade, Buchanan, Lowman, Silver City, Council, Murphy 
Hot Springs, and Midvale
421 AM MDT Sat Jul 31 2021 /321 AM PDT Sat Jul 31 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT /11 AM PDT/ 
TODAY THROUGH MONDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of Idaho and Oregon, including the following areas, in 
  Idaho, Boise Mountains, Camas Prairie, Owyhee Mountains, Southern 
  Twin Falls County, Southwest Highlands, Upper Weiser River and 
  West Central Mountains. In Oregon, Baker County, Harney County and 
  Malheur County.

* From Noon MDT /11 AM PDT/ today through Monday afternoon.

* Showers and thunderstorms with heavy rain and high rainfall rates 
  are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

BOI
688 
WGUS65 KBOI 311953
FFABOI

Flood Watch
National Weather Service Boise ID
153 PM MDT Sat Jul 31 2021

IDZ011-013-015-028>030-033-ORZ061>063-010600-
/O.CON.KBOI.FF.A.0001.000000T0000Z-210803T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
West Central Mountains-Boise Mountains-Southwest Highlands-Camas
Prairie-Owyhee Mountains-Southern Twin Falls County-Upper Weiser
River-Harney County-Baker County-Malheur County-
Including the cities of Malheur City, Pine, Fairfield, Diamond, 
Rogerson, Dunnean, McCall, Grasmere, Burns, Venator, Garden Valley, 
Baker, New Princeton, Idaho City, Hollister, Crane, Riddle, 
Cambridge, Cascade, Buchanan, Lowman, Silver City, Council, Murphy 
Hot Springs, and Midvale
153 PM MDT Sat Jul 31 2021 /1253 PM PDT Sat Jul 31 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of Idaho and Oregon, including the following areas, in 
  Idaho, Boise Mountains, Camas Prairie, Owyhee Mountains, Southern 
  Twin Falls County, Southwest Highlands, Upper Weiser River and 
  West Central Mountains. In Oregon, Baker County, Harney County and 
  Malheur County.

* Through Monday afternoon.

* Numerous Showers and thunderstorms with locally heavy rain and 
  high rainfall rates are likely.

* Rock slides and flash flooding will be possible in flooding prone 
  areas such as burn scars and near steep terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JPB
170 
WGUS65 KBOI 010554
FFABOI

Flood Watch
National Weather Service Boise ID
1154 PM MDT Sat Jul 31 2021

.Increasing monsoon moisture and an unstable airmass will result in 
showers and thunderstorms with heavy rain and high rainfall rates. 
Rainfall totals of 1.5 inches or higher are likely. Persons in and 
near burn scars should be especially aware of the heightened risk of 
flash floods and debris flows.

IDZ011-013-015-028>030-033-ORZ061>063-012100-
/O.CON.KBOI.FF.A.0001.000000T0000Z-210803T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
West Central Mountains-Boise Mountains-Southwest Highlands-Camas
Prairie-Owyhee Mountains-Southern Twin Falls County-Upper Weiser
River-Harney County-Baker County-Malheur County-
Including the cities of Malheur City, Pine, Fairfield, Diamond, 
Rogerson, Dunnean, McCall, Grasmere, Burns, Venator, Garden Valley, 
Baker, New Princeton, Idaho City, Hollister, Crane, Riddle, 
Cambridge, Cascade, Buchanan, Lowman, Silver City, Council, Murphy 
Hot Springs, and Midvale
1154 PM MDT Sat Jul 31 2021 /1054 PM PDT Sat Jul 31 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of Idaho and Oregon, including the following areas, in 
  Idaho, Boise Mountains, Camas Prairie, Owyhee Mountains, Southern 
  Twin Falls County, Southwest Highlands, Upper Weiser River and 
  West Central Mountains. In Oregon, Baker County, Harney County and 
  Malheur County.

* Through Monday afternoon.

* Numerous showers and thunderstorms with locally heavy rain and 
  high rainfall rates are likely.

* Rock slides and flash flooding will be possible in flooding prone 
  areas such as burn scars and near steep terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

BOI
721 
WGUS65 KBOI 010724
FFABOI

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Boise ID
124 AM MDT Sun Aug 1 2021

.Monsoon moisture and an unstable airmass will result in showers and 
thunderstorms with heavy rain and high rainfall rates. Rainfall 
totals of 1.0 to 1.5 inches or higher are likely. Persons in and 
near burn scars should be especially aware of the heightened risk of 
flash floods and debris flows.

IDZ011-013-015-028>030-033-ORZ061>063-012115-
/O.EXT.KBOI.FF.A.0001.000000T0000Z-210802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
West Central Mountains-Boise Mountains-Southwest Highlands-Camas
Prairie-Owyhee Mountains-Southern Twin Falls County-Upper Weiser
River-Harney County-Baker County-Malheur County-
Including the cities of Malheur City, Pine, Fairfield, Diamond, 
Rogerson, Dunnean, McCall, Grasmere, Burns, Venator, Garden Valley, 
Baker, New Princeton, Idaho City, Hollister, Crane, Riddle, 
Cambridge, Cascade, Buchanan, Lowman, Silver City, Council, Murphy 
Hot Springs, and Midvale
124 AM MDT Sun Aug 1 2021 /1224 AM PDT Sun Aug 1 2021/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch is now in effect for

* Portions of Idaho and Oregon, including the following areas, in 
  Idaho, Boise Mountains, Camas Prairie, Owyhee Mountains, Southern 
  Twin Falls County, Southwest Highlands, Upper Weiser River and 
  West Central Mountains. In Oregon, Baker County, Harney County and 
  Malheur County.

* Through this evening.

* Numerous showers and thunderstorms with locally heavy rain and 
  high rainfall rates are likely.

* Rock slides and flash flooding will be possible in flooding prone 
  areas such as burn scars and near steep terrain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

BW
789 
WGUS65 KBOI 012028
FFABOI

Flood Watch
National Weather Service Boise ID
228 PM MDT Sun Aug 1 2021

.Numerous showers and thunderstorms will produce locally heavy rain 
over portions of southwestern Idaho and southeastern Oregon this 
evening.

IDZ011-013-015-028>030-033-ORZ061>063-020600-
/O.CON.KBOI.FF.A.0001.000000T0000Z-210802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
West Central Mountains-Boise Mountains-Southwest Highlands-Camas
Prairie-Owyhee Mountains-Southern Twin Falls County-Upper Weiser
River-Harney County-Baker County-Malheur County-
Including the cities of Malheur City, Pine, Fairfield, Diamond, 
Rogerson, Dunnean, McCall, Grasmere, Burns, Venator, Garden Valley, 
Baker, New Princeton, Idaho City, Hollister, Crane, Riddle, 
Cambridge, Cascade, Buchanan, Lowman, Silver City, Council, Murphy 
Hot Springs, and Midvale
228 PM MDT Sun Aug 1 2021 /128 PM PDT Sun Aug 1 2021/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT/11 PM PDT/ 
TONIGHT...

The Flash Flood Watch continues for

* Portions of Idaho and Oregon, including the following areas, in 
  Idaho, Boise Mountains, Camas Prairie, Owyhee Mountains, Southern 
  Twin Falls County, Southwest Highlands, Upper Weiser River and 
  West Central Mountains. In Oregon, Baker County, Harney County and 
  Malheur County.

* Until Midnight MDT/11 PM PDT/ tonight.

* A surge of monsoon moisture will continue moving northward with 
  numerous showers and thunderstorms expected through the evening 
  hours...tapering off towards midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JPB
612 
WGUS65 KBOI 012344
FFABOI

Flood Watch
National Weather Service Boise ID
444 PM PDT Sun Aug 1 2021

ORZ061>063-020045-
/O.CAN.KBOI.FF.A.0001.000000T0000Z-210802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harney County-Baker County-Malheur County-
Including the cities of Diamond, Malheur City, Buchanan, Dunnean, 
New Princeton, Crane, Burns, Venator, and Baker
444 PM PDT Sun Aug 1 2021 /544 PM MDT Sun Aug 1 2021/

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northeast Oregon and southeast 
Oregon, including the following areas, in northeast Oregon, Baker 
County. In southeast Oregon, Harney County, and Malheur County has 
been cancelled.

The Flood Watch is cancelled.

$$

IDZ011-013-015-028>030-033-020600-
/O.CON.KBOI.FF.A.0001.000000T0000Z-210802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
West Central Mountains-Boise Mountains-Southwest Highlands-Camas
Prairie-Owyhee Mountains-Southern Twin Falls County-Upper Weiser
River-
Including the cities of Riddle, Garden Valley, Cambridge, Rogerson, 
Lowman, Pine, Fairfield, Cascade, McCall, Idaho City, Council, 
Murphy Hot Springs, Hollister, Grasmere, Silver City, and Midvale
544 PM MDT Sun Aug 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

The Flash Flood Watch continues for

* Portions of south central Idaho, southwest Idaho and west central 
  Idaho, including the following areas, in south central Idaho, 
  Southern Twin Falls County. In southwest Idaho, Camas Prairie, 
  Owyhee Mountains and Southwest Highlands. In west central Idaho, 
  Boise Mountains, Upper Weiser River and West Central Mountains.

* Until Midnight MDT tonight.

* Numerous showers and thunderstorms with locally heavy rain and 
  high rainfall rates are likely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

BOI
754 
WGUS65 KBOI 020603
FFABOI

Flood Watch
National Weather Service Boise ID
1203 AM MDT Mon Aug 2 2021

IDZ011-013-015-028>030-033-020715-
/O.EXP.KBOI.FF.A.0001.000000T0000Z-210802T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
West Central Mountains-Boise Mountains-Southwest Highlands-Camas
Prairie-Owyhee Mountains-Southern Twin Falls County-Upper Weiser
River-
Including the cities of Riddle, Garden Valley, Cambridge, Rogerson, 
Lowman, Pine, Fairfield, Cascade, McCall, Idaho City, Council, 
Murphy Hot Springs, Hollister, Grasmere, Silver City, and Midvale
1203 AM MDT Mon Aug 2 2021

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for portions of south central Idaho, southwest 
Idaho and west central Idaho, including the following areas, in 
south central Idaho, Southern Twin Falls County. In southwest Idaho, 
Camas Prairie, Owyhee Mountains and Southwest Highlands. In west 
central Idaho, Boise Mountains, Upper Weiser River and West Central 
Mountains has expired.

The Flash Flood Watch has expired. Flooding is no longer expected to 
pose a threat.

$$

BOI

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 9:42 AM MDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 29, 9:42 AM MDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Boise ID
942 AM MDT Thu Jul 29 2021

.DISCUSSION...Isolated showers and thunderstorms are expected this
afternoon and evening, mainly in the higher terrain, and gusty
winds will occur with any storms that form. Temperatures will be
around 5 degrees above normal under mostly sunny skies. We are
becoming increasingly confident in the potential for flash
flooding this weekend, and a watch is being strongly considered
for several mountain zones. No update is needed at this time.

&&

.AVIATION...Areas of MVFR and terrain obscuration due to wildfire
smoke, otherwise VFR. Showers and thunderstorms mainly east of
Sawtooth mountains, south of the Nevada border, and over central
Oregon through Thursday afternoon moving northward into southeast
Oregon and into far southern Idaho tonight. Surface winds: generally
N-NW 5-15 kts. Winds aloft at 10k feet MSL: N 10-20 kts.

Weekend Outlook...Numerous showers and thunderstorms expected Friday
through Sunday with areas of heavy rain and MVFR/IFR conditions and
mountain obscuration.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Saturday night...Mostly dry and hot
conditions will prevail today as the upper ridge continues to
dominate. Some monsoonal moisture will be available for
afternoon-evening showers and thunderstorms on the eastern fringes
of our forecast area - including central Idaho east and north of
Fairfield. Temperatures will be a degree or two hotter today,
with highs around 100F in the valleys (hottest in the Lower
Treasure Valley). An impressive monsoonal moisture surge will
commence on Friday and continue into the weekend. In addition to
the moisture, an upper level disturbance is expected to move from
Nevada northward across our area late Friday through Saturday,
which will enhance the threat of thunderstorms. The main concern
with the storms will be the potential for heavy rainfall, which
could cause flash flooding - especially on areas of steep terrain
and near burn scars. Temperatures will be slightly lower on
Friday, and several degrees lower (but more humid) on Saturday.
Winds will be generally light through the period, except for gusty
winds in the vicinity of thunderstorms.

LONG TERM...Sunday through Thursday...Available moisture in
southerly flow appears to peak early Sunday, and a shortwave is
forecast to be in the area in most ensemble runs. Thus, a very
good chances for showers and thunderstorms remain for Sunday, some
with heavy rain. By Monday, the flow has turned more
southwesterly in almost all ensemble runs and available moisture
has dropped off significantly. However, enough moisture remains in
the southwest flow to support daily afternoon showers and
thunderstorms, mainly over the mountains through the rest of the
week, especially over Idaho. Several ensemble runs show another
shortwave moving through the area on Wednesday, which will have to
be watched for potentially enhancing and focusing convection
again. Temperatures bottom out on Sunday about 10 degrees below
normal, and then slowly recover back to near normal by Thursday.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...SP
AVIATION.....JS
PREV SHORT TERM...BW
PREV LONG TERM....TB

Nearby

Flash Flood Watches in Idaho, 2021Flash Flood Watches in Oregon, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.